Alert archive / North Carolina / Small Craft Advisories in 2016
Small Craft Advisory 17, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this small craft advisory at Feb 4, 2016, 4:51 AM EST. It took effect at Feb 5, 2016, 1:00 AM EST. It was in force for 36 hr.
The area
The counties it named.
The facts
- Issued
- Feb 4, 2016, 4:51 AM EST (09:51 UTC)
- In effect from
- Feb 5, 2016, 1:00 AM EST
- Expired
- Feb 6, 2016, 12:34 PM EST
- In force
- 36 hr
- Issued by
- NWS Newport/Morehead City, NC
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this small craft advisory went out at Feb 4, 4:09 AM EST, 42 minutes earlier.
Area forecast discussion, Feb 4, 4:09 AM EST, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
409 AM EST THU FEB 4 2016
.SYNOPSIS...
A STRONG COLD FRONT WILL MOVE THROUGH THE AREA TODAY THEN STALL
OFFSHORE LATE. LOW PRESSURE DEVELOPS ALONG THE FRONT LATER TODAY
AND TONIGHT...THEN LIFTS NORTHEAST FRIDAY AS HIGH PRESSURE BUILDS
OVER THE REGION THROUGH SATURDAY. DEEPENING LOW PRESSURE WILL LIFT
NORTHEAST OFFSHORE LATE SATURDAY NIGHT THROUGH SUNDAY NIGHT.
WEAK HIGH PRESSURE WILL CROSS MONDAY. LOW PRESSURE WILL DEVELOP
NEAR THE COAST TUESDAY...DEEPENS...THEN LIFTS TO THE NORTH.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
...AS OF 4 AM THU...COLD FRONT PUSHES THROUGH THE AREA DURING THE
AFTERNOON AND STALLS OFFSHORE WHILE AN AREA OF LOW PRESSURE
DEVELOPS AND MOVES ALONG THE STALLED FRONTAL BOUNDARY. CONTINUE
CATEGORICAL POPS TODAY. HEAVY RAINFALL WILL AGAIN BE POSSIBLE WITH
ANOTHER 1-3 INCHES OF RAFL PSBL WITH LOCALIZED FLOODING.
TEMPERATURES WILL NOT INCREASE MUCH DUE TO CLOUDS AND RAIN
CONDITIONS ALONG WITH THE FRONT CROSSING THE AREA. TEMPS WILL FALL
THROUGH THE 50S DURG THE DAY. EXPECT HIGHS WILL BE IN THE UPPER
50S/LOW 60S EARLY THEN TEMPS WILL FALL THROUGH THE 50S DURG THE
DAY AS WINDS SHIFT TO NW AND N BEHIND THE COLD FRONT AROUND 10
KNOTS DURING THE MORNING. THE FRONT FINALLY MOVES OFFSHORE LATE IN
THE AFTN.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM FRIDAY/...
AS OF 4 AM THU...WIDESPREAD RAIN WILL CONT THIS EVENING AS A
STRONG SHORT WAVE APPROACHES INDUCING LOW PRES ON THE FRONT
OFFSHORE. CONT CAT POPS ALL AREAS THRU O6Z THEN THE DEEPER
MOISTURE SHIFTS E AND RAIN TAPERS OFF FROM W TO E. LOWS WILL RANGE
FROM 35 TO 40. THERE IS THE POSSIBILITY OF A RAIN SNOW MIX ACRS
NRN PORTIONS OF THE AREA TOWARD MORNING WITH WRAP AROUND MOISTURE
AND COLD AIR FILTERING IN TO THE AREA. WILL LEAVE LIQUID FOR NOW
AS CONFIDENCE IS LOW.
&&
.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
AS OF 315 AM THURSDAY...
FRIDAY THROUGH SATURDAY...A SURFACE LOW WILL MOVE WELL NORTHEAST
OF THE AREA FRIDAY BUT A STRONG MID-LEVEL TROUGH CROSSING THE
REGION WILL KEEP A CHANCE OF SHOWERS IN THE REGION INTO THE
AFTERNOON HOURS. STRONG HIGH PRESSURE WILL BUILD OVER THE REGION
FRIDAY NIGHT THROUGH SATURDAY WITH MUCH COOLER TEMPERATURES AND
DRY CONDITIONS. HIGHS ON FRIDAY WILL RANGE FROM 45 TO 50 DEGREES.
SATURDAY NIGHT THROUGH SUNDAY NIGHT...GFS/CANADIAN AND NAM12 HAVE
TRENDED WEAKER AND FURTHER OFFSHORE WITH THE STRONG SURFACE LOW
WHILE THE ECMWF HAS A VERY STRONG LOW CLOSER TO THE COAST. GIVEN
RUN-TO-RUN INCONSISTENCY...HAVE MADE ONLY SMALL ADJUSTMENTS TO
THE FORECAST AT THIS TIME. HAVE MAINLY TRENDED POPS DOWN A BIT
WITH THE FOCUS MORE TOWARD THE COAST USING A BLENDED SOLUTION AND
FORECAST WINDS ARE NOT QUITE AS STRONG. NO POPS ARE EXPECTED IN
THE WAY NORTHWESTERN COUNTIES DURING THIS PERIOD. IF THE ECMWF
SOLUTION WERE TO VERIFY...A PERIOD OF STRONG WINDS AND COASTAL
FLOODING WOULD BECOME AN ISSUE. TEMPERATURES DURING THIS PERIOD
WILL BE SEASONAL WITH HIGHS LOWER 50S AND LOWS IN THE MID/UPPER
30S.
MONDAY THROUGH WEDNESDAY...HAVE TRENDED TOWARD THE DRIER ECMWF
SOLUTION IN THE EXTENDED AS COLD ARCTIC AIR DIVES SOUTH INTO THE
REGION SUPPORT BY 3 DAYS OF LOW 2-METER DEWPOINT FORECASTS.
TEMPERATURES WILL RUN SEVERAL DEGREES BELOW NORMAL THROUGH THIS
PERIOD.
&&
.AVIATION /08Z THURSDAY THROUGH MONDAY/...
SHORT TERM /THROUGH 06Z FRIDAY/...
AS OF 4 AM THU...COLD FRONT MOVES INTO THE AREA EARLY THIS
MORNING...PUSHING THROUGH DURG THE DAY WITH SLY FLOW BECOMING
N/NE. PRED IFR CONDITIONS WILL CONTINUE TODAY WITH THE POTENTIAL
FOR LIFR CEILINGS AND VSBYS REDUCED TO MVFR IN WDSPRD RAIN THRU
THIS EVE.
LONG TERM /FRIDAY THROUGH MONDAY/... AS OF 330 AM THURSDAY...A
STRONG MID-LEVEL TROUGH MOVING ACROSS THE REGION WILL LEAD TO SOME
SHOWERS DURING THE MORNING AND SOME PERIODS OF SUB-VFR CEILINGS.
WITH HIGH PRESSURE BUILDING OVER THE AREA...VFR CONDITIONS SHOULD
PREVAIL FOR SATURDAY. ANOTHER AREA OF LOW PRESSURE MOVING UP THE
COAST WILL LEAD TO A THREAT OF RAIN SUNDAY INTO SUNDAY WITH
PERIODS OF MVFR CEILINGS AND VSBYS. VFR CONDITIONS RETURN MONDAY
AS DRIER COOLER AIR APPROACHES FROM THE NORTHWEST.
&&
.MARINE...
SHORT TERM /TODAY AND TONIGHT/...
AS OF 4 AM THU...MAIN CHANGE ON UPDATE WILL BE TO ISSUE GALE
WARNING FOR PREVIOUS GALE WATCH AREA WHICH INCLUDES ALL OF THE
COASTAL WATERS AND THE PAMLICO SOUND STARTING LATE TONIGHT AND
ENDING LATE FRI MORNING THROUGH FRI AFTN.
CURRENTLY S-SW WINDS CONT 15-25 KT WITH GUSTS TO 30 KT AHEAD OF
THE FRONT. WINDS DIMINISH THIS AFTERNOON TO 15-20 KNOTS WITH
GUSTS 25 KNOTS BUT SEAS CONT 5-8 FT NORTH OF HAT AND 6-9 FT
SOUTH....WITH THE HIGHEST SEAS OVER THE CENTRAL WATERS. SEAS
SUBSIDE THIS AFTERNOON TO 4-7 FT THROUGHOUT...HOWEVER LOW PRES
DEVELOPS AND DEEPENS OFFSHORE ALONG THE FRONT TONIGHT WITH THE
PRES GRAD TIGHTENING AND WINDS INCREASING TO N 25-35 KTS WITH
GUSTS TO 40 KT. SEAS BUILD BACK UP TO 8-11 FT ACRS THE NRN WATERS
AND 5-8 FT SOUTH.
LONG TERM /FRIDAY THROUGH MONDAY/...
AS OF 330 AM THURSDAY...A PROLONGED PERIOD OF POOR BOATING
CONDITIONS IS EXPECTED THROUGH THE EXTENDED PERIOD. EXPECTING
SEVERAL HOURS OF GALE FORCE WINDS ON THE PAMLICO SOUND AND ALL OF
THE COASTAL WATERS ON FRIDAY. WINDS SUBSIDE FRIDAY NIGHT AND
SATURDAY THEN INCREASE AGAIN AS ANOTHER LOW PRESSURE SYSTEM MOVES
OFF THE COAST. STILL MODEL DIFFERENCES ON THE STRENGTH AND
PLACEMENT OF THE LOW...WITH THE ECMWF BEING MUCH STRONGER AND
CLOSER TO THE COAST...WITH THE GFS/CANADIAN AND NAM12 FURTHER
OFFSHORE AND WEAKER. STILL EXPECT WINDS TO INCREASE TO SOLID SMALL
CRAFT ADVISORY STATUS SATURDAY NIGHT AND SUNDAY. SEAS WILL REMAIN
ELEVATED THROUGH EARLY MONDAY...AS HIGH AS 11-13 FEET PER LATEST
WAVEWATCH MODEL SUNDAY/SUNDAY NIGHT.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 5 AM TO 10 AM EST FRIDAY FOR AMZ136-
137.
GALE WARNING FROM 5 AM TO 11 AM EST FRIDAY FOR AMZ135.
SMALL CRAFT ADVISORY FROM 5 AM TO 1 PM EST FRIDAY FOR AMZ130-
131.
GALE WARNING FROM 5 AM TO 5 PM EST FRIDAY FOR AMZ152-154.
GALE WARNING FROM 5 AM TO 1 PM EST FRIDAY FOR AMZ156-158.
GALE WARNING FROM 5 AM TO 2 PM EST FRIDAY FOR AMZ150.
&&
SYNOPSIS...JAC
NEAR TERM...JAC
SHORT TERM...JAC
LONG TERM...CTC
AVIATION...JAC/CTC
MARINE...JAC/CTCHazardous weather outlook, Feb 4, 3:57 AM EST, 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 357 AM EST THU FEB 4 2016 NCZ029-044>047-079>081-090>094-098-050900- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-ONSLOW- 357 AM EST THU FEB 4 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CAROLINA AND EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. LOCALLY HEAVY RAINFALL MAY RESULT IN SOME LOCALIZED FLOODING TODAY INTO TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ095-103-104-050900- CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE- 357 AM EST THU FEB 4 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. LOCALLY HEAVY RAINFALL MAY RESULT IN SOME LOCALIZED FLOODING TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. LOW PRESSURE WILL DEEPEN OFF THE COAST SUNDAY INTO SUNDAY NIGHT LEADING TO STRONG NORTH WINDS. THESE WINDS MAY REQUIRE WIND ADVISORIES OR WARNINGS. HIGH SURF CONDITIONS WILL BE POSSIBLE WITH THE THREAT FOR SOME COASTAL FLOODING. GIVEN THE UNCERTAINTY THIS FAR OUT ON THE TRACK AND INTENSITY OF THE LOW THE MAGNITUDE OF THE COASTAL FLOODING IS STILL IN QUESTION. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Feb 3, 11:40 PM EST, 5 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1140 PM EST WED FEB 3 2016
NCZ080-093>095-040545-
CARTERET-BEAUFORT-PAMLICO-CRAVEN-
1140 PM EST WED FEB 3 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN
BEAUFORT...SOUTHEASTERN PAMLICO...CARTERET AND SOUTHEASTERN CRAVEN
COUNTIES...
AT 1139 PM EST...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM 11 MILES SOUTH OF AURORA FERRY TERMINAL TO BOGUE INLET
PIER...AND MOVING EAST AT 40 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
MOREHEAD CITY...NEWPORT...PINE KNOLL SHORES...MICHAEL J SMITH
AIRPORT...FORT MACON STATE PARK...OCEANA PIER...RACHEL CARSON
ESTUARINE RESERVE...MESIC AND INDIAN BEACH.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3467 7649 3468 7694 3493 7680 3486 7676
3494 7667 3490 7664 3491 7664 3506 7673
3524 7663 3508 7642 3492 7644 3504 7636
3497 7628 3503 7610 3493 7636 3492 7636
3490 7625 3458 7654
TIME...MOT...LOC 0439Z 282DEG 53KT 3522 7670 3467 7700
11The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 3, 8:00 PM EST | Special Weather Statement | MHX | Duplin, Lenoir, Pitt | 60 min |
| Feb 3, 8:50 PM EST | Areal Flood Advisory | MHX | Beaufort, Craven, Duplin, Greene, Hyde, Jones and 6 more | 115 min |
| Feb 3, 9:48 PM EST | Special Weather Statement | MHX | Jones, Onslow | 57 min |
| Feb 3, 10:46 PM EST | Areal Flood Advisory | MHX | Beaufort, Carteret, Craven, Dare, Duplin, Hyde and 8 more | 119 min |
| Feb 3, 11:40 PM EST | Special Weather Statement | MHX | Carteret, Pamlico | 65 min |
| Feb 4, 4:51 AM EST | Gale Warning | MHX | 36 hr | |
| Feb 4, 7:40 AM EST | Areal Flood Advisory | MHX | Carteret, Craven | 65 min |
| Feb 4, 7:53 AM EST | River Flood Warning | MHX | Pitt | 46 hr |
| Feb 4, 8:35 AM EST | Flood Watch | MHX | Beaufort, Dare, Duplin, Greene, Hyde, Jones and 6 more | 22 hr |
| Feb 4, 11:08 AM EST | Areal Flood Advisory | MHX | Carteret, Craven, Jones, Onslow, Pamlico | 112 min |
Nearby
Small Craft Advisories in North Carolina, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.